Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dry Mouth
Oct 28, 2005

I am suffering from a dry mouth for the past 2 weeks. I seroconverted mid July and have been on HAART since 8/30 consisting of Truvada and Reyataz with a Norvir bump. Since starting on HAART I was also on predinsone at 40 mg/day for HIV ITP. That was somewhat successuful but 3 wks ago they switched to Pulse Therapy using Decadron 40 mg/day for 4 days, then tapered me off with predinsone over the following 6 days.

I notice the dry mouth as soon as I went off the predinsone. I wonder if the condition is due removing me from predinsone so quickly having been on it since 8/30, or if it is related to my HAART regiment. I have no signs of Thrush.

Response from Dr. Henry

Xerostomia (dry mouth) can be caused by a wide variety of drugs (especially water pills and drugs with anticholinergic effects) and medical conditions such as Sjogrens syndrome or parotid gland disorders. When a patients has several active medical problems and is on numerous medications it can be tough to pin down which if any drug is the main culprit. Most patients on your regimen don't complain of dry mouth but I have had several who experienced very annoying dry mouth. In those cases a decision has to be made about trying symptomatic treatment versus changing HIV drugs (the new drugs may have their own side effects!). KH



Previous
Symptoms of HIV infection
Next
stopped med

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement